Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Vet Sci. 2007 Sep;8(3):249-54.

Metoclopramide protection of diazinon-induced toxicosis in chickens.

Author information

  • 1Department of Physiology, Biochemistry and Pharmacology, College of Veterinary Medicine, University of Mosul, Mosul, Iraq.

Abstract

The efficacy of metoclopramide for preventing organophosphate insecticide-induced (diazinon) toxicosis was evaluated in 7~14 days old chicks. Injection of metoclopramide at 25 mg/kg, s.c. 15 min before diazinon increased the oral 24 h median lethal dose of the insecticide in the chicks by 80%. Metoclopramide alone inhibited the in vitro and in vivo plasma and whole brain cholinesterase activities of the chicks. Metoclopramide pretreatment at 100 mg/kg, s.c. reduced the extent of cholinesterase inhibition that was caused by diazinon (10 mg/kg, p.o.) in the plasma and whole brain by 24% and 7%, respectively. Diazinon at 10 mg/kg, p.o. produced signs of cholinergic toxicosis in the chicks, and these signs included salivation, lacrimation, gasping and convulsions within 2 h, and the 2-h and 24-h lethalities were 88 and 100%, respectively. Metoclopramide at the dose rates of 12.5, 25, 50, 100 and 200 mg/kg, s.c. given 15 min before diazinon (10 mg/kg, p.o.) variably decreased the occurrence of toxic manifestations in the chicks. The highest dose of metoclopramide (200 mg/kg, s.c.) reduced the 2-h and 24-h lethality of diazinon to 75% each and it reduced the overall toxicity score of diazinon by 32%. The data suggest that metoclopramide pretreatment only partially protected chicks against the acute toxicity of diazinon.

PMID:
17679771
[PubMed - indexed for MEDLINE]
PMCID:
PMC2868131
Free PMC Article

Images from this publication.See all images (1)Free text

Fig. 1
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for The Korean Society of Veterinary Science Icon for PubMed Central
    Loading ...
    Write to the Help Desk